Social Anxiety Support Forum banner

1 - 20 of 20 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter #1
I don't know why but sometimes when I have to talk in meetings I get very sweaty and feel like I'm blushing.

I'm on 60 mg of propranolol (extended release) daily which is supposed to help, but it happened again today; or it felt like it did. I felt the kind of numbness in my face and some minor sweating.

I couldn't help but think "god I hope people didn't notice me turning red." I even asked a coworker after the meeting and he said he didn't notice anything.

Does anyone know if it's possible to feel like you're blushing, with a numb face and a bit of sweatiness without actually turning red? Could the propranolol have actually stopped it even though I felt like I was?

I just hope people didn't notice.
 

·
Registered
Joined
·
3 Posts
Discussion Starter #3
Yes but you always get the feeling that nobody wants to talk to you after that.

Propranolol does work. It knocks down my high blood pressure, slows my fast heart rate, stops my hands from shaking and stops my voice from quivering. I can essentially relax in situations that I otherwise couldn't.
 

·
Banned
Joined
·
1,376 Posts
it works but obviously your dose is too small, alos adding a valium type med would help more
remember to stay relaxed, make a couple of jokes and to breathe deep and slow
 

·
Registered
Joined
·
3 Posts
Discussion Starter #5
Obviously it's a good enough dose. I asked a second coworker who was looking right at me during th meeting and he said he didn't notice anything. He then asked if I was perhaps getting sick and I played it off like I was.

Propranolol is a fuking wonder drug. I honestly don't know what I'd do without it.
 

·
Registered
Joined
·
375 Posts
It sounds like you weren't blushing, but your anxious mind was convincing yourself that you were. I take a beta blocker too, and it only works on the physical symptoms, not the bad things we tell ourselves.
 

·
Registered
Joined
·
7 Posts
Face blushing

Was the propranolol supposed to be for face blushing in the first place? What was it prescribed for? I blush all the time and asked my Dr. if there was anything to help with that and she said no. Does anyone know if there is something that would help. If I didn't blush all the time I think my SA wouldn't be as bad.
 

·
Registered
Joined
·
24 Posts
long-time beta blocker user--prescribed by a very smart psychiatrist 20 odd years ago (no pun intended). At the time, SAS wasn't even recognized, but by luck I happened upon a doctor who'd used it himself for shaking hands (doctors cannot have shaking or quivering voices and hands otherwise they'd have no patients).
Here's what I have learned.
You don't need such a high dose--I started at 80 and now take only 10 to 20 mg a day.
Or, take 10 mg twice a day to extend the dose. The do have time release now, I hear, but choose to stick to what works for me.
As for feeling like you're blushing (or shaking or panicking, etc), it's your adrennaline trying to release, but the beta blocker stops it. Eventually, you'll quit getting these rushes of pending anxiety as you realize the med is doing its job.
It really is a wonder drug--non-adictive and few side-effects. It saved my job, my sanity, my social life...

by the way, for those who don't understand the blushing thing--this disorder hits people in different ways. I'm fair skinned and had my first experience in kindergarten (yes, that long ago) when I stood up to say my name and the kids laughed because I had turned beet red (I know, poor me....). Shy people tend to get SAS. My other 'wierd' phobia is writing in public because my hand would shake so badly that whatever I tried to write was illegible. The beta blocker cured that issue--otherwise, for God's sake, I wouldn't have been able to buy a house because you have to publicly sign documents.
 

·
Registered
Joined
·
1 Posts
It sounds as if you have gotten your condition under control. I have issues with blushing very bad in social situations. Can you tell me what kind of beta blocker has worked for you. Thanks appreciate any information you can provide
 

·
Registered
Joined
·
3 Posts
The only thing that propanolol did for me was reduce my heartrate. Even at high doses it did nothing for my redness. I finally quit taking it because I felt real dizzy on it because my blood pressure is normally low. I have found that Neurontin works for the profuse sweating. Even taking 300 three times a day worked tremendously. It's a little to early to comment but a few weeks ago I started the 3g of lysine and arginine and so far it has helped with the redness. In fact, I've had no redness even when I get hot. For me the redness in the chest and neck is the worst part because everyone can see how nervous I am.
 

·
Registered
Joined
·
46 Posts
Hey boys and girls! Just read this thread and as a former excessive or constant blusher i really feel for you! I have tried both IPL (laser) and kbt for almost 1 year. Also been on proponol (beta-blocker). None of thees stuff have worked for me :/ It made it a little better but it was still a problem until i found this site
http://www.howdoistopblushing.org/

The information is spot on really, you can really tell that this guy is a former blusher himself. Just by reading the text made me feel a little better, and hopefull. Since the reviews of the product the site is selling is really good, and that you have a 60-day money back guarantee i thought why not so i bought the book and been reading it for a few days now and it's simply amazing. I feel so happy right now, this might be the answer to my problems. Just wanted to tell u about it since i know how hard it is to deal with this problem :/
 

·
Registered
Joined
·
1 Posts
Alcyone- this is exactly what I was wondering- I took propanolol for the first time a few weeks ago, before a situation where I knew I'd usually blush. I could definitely feel the effects, my heart rate was slower and I felt less shaky, and my presentation went far better than ever before(my voice didn't shake), but then someone asked me a question, and I felt my face flush like it always would, and i thought -great, it didnt really work. But then I went to the toilets shortly afterwards, and normally I'd stay pink for ages, even after the worst of the flush had subsided, but my face was completely normal. So not sure if that feeling of the flush was just like an automatic thing because I'm so used to it happening, but the actual redness didn't really occur? Or maybe this is just wishful thinking!
 

·
Registered
Joined
·
6 Posts
Oh my goodness I really hope someone replies! I have been on propranolol for a while now. Whenever I take it i feel the effect straight away lower heart rate BP etc however, it still feels like I'm blushing!! I don't think the blood actually goes to my face but it feels like I'm blushing because i get the heat i would usually get
 

·
Registered
Joined
·
1 Posts
Yo, bro I have the same problem. Been taking propranolol for a few days, nothing super nerve racking has happened so I haven’t got to test it well but there were times at school where I was talking with people and felt like I was blushing visibly. Never went to check but did feel hot in the face. I’m gonna have to give it a few more days to find out if I actually am. I also still feel the nerves/butterflies in my stomach. Not sure if this is normal?
 

·
Registered
Joined
·
539 Posts
As someone who's suffered from chronic blushing for as long as I can remember, I tried propranolol a while back.

It helped slightly. I found combining it with low dose clonazepam (0.125mg) gave better results.

But the beta blocker made me feel like c**p the next day, very depressed, so it wasn't a good long-term solution.

I now take the MAOI Nardil. The blushing, in fact social anxiety in general, has gone away altogether!

Nardil is amazing for this type of anxiety.
 

·
Registered
Joined
·
301 Posts
As someone who's suffered from chronic blushing for as long as I can remember, I tried propranolol a while back.

It helped slightly. I found combining it with low dose clonazepam (0.125mg) gave better results.

But the beta blocker made me feel like c**p the next day, very depressed, so it wasn't a good long-term solution.

I now take the MAOI Nardil. The blushing, in fact social anxiety in general, has gone away altogether!

Nardil is amazing for this type of anxiety.
He is totally right!
Nardil and SSRIs are the way to go for social anxiety. Clonazepam is effective too
 

·
Registered
Joined
·
301 Posts
He is totally right!
Nardil and SSRIs are the way to go for social anxiety. Clonazepam is effective too
@Hopeforall, what was your experience with Nardil?

I'm just curious. I recall you mentioned that you'd tried it.

Did it not work for you, or did the side effects bother you too much?
I love nardil but i'm afraid of the dietary restrictions.
My mom can't stop putting alcohol and cheese in the meals without telling me. 😂😂
Nardil is the jewel drug that is highly effective for SA but horribly underused.
I wish it gets approved for SA and distributed worldwide and used as first line.
 

·
Registered
Joined
·
54 Posts
Since its a little activitty there ,i recently decided to try again Propranolol,since i've got minor withdrawals from ocasionally benzos usage,in the last time i use them 3-4 times per week.
So today i felt a bit anxious,paranoic and tensioned,so i decided to dose 40mg of propranolol,one hour later i got scared because i didn't feel anymore my hearth and experienced some slight numbness on my lungs / chest,i decided to remain calm and i got used to the new feelings.

Propranolol its really help me with my general/social anxiety,right now im in still chill and calm,kinda tired too,but hey im kinda relaxed and anxiety free :D
Tomorrow i will drop down to 20mg and see how things are at 20.
 
1 - 20 of 20 Posts
Top